Posted 8/15/2016 11:00 AM (GMT -7)
Severe side effects will usually decrease or cease after 10-14 days.
If after a month, you are still experiencing severe side effects, talk to your doctor.
It's kinda of like working out. At first, you feel as if your body was hit by a bus. After a few days, it still hurts badly. Slowly, as your body adjusts to the new exercise regimen, you stop hurting. These medications impact your brain--which means that your brain freaks out with the new medication aboard. Adaptation is key.
When I start a new med, it is like clock-work. The worst was wellbutrin. Jittery, eye movements, brain zapz. couldn't sleep. etc. Then, quite quickly after about 10 days--they just stopped.
The last thing I will add is that there are desirable side effect and not-so desirable ones, and that all medications have side effects. The desirable SE include feeling better and more in control. You want the good ones to outweigh the bad SEs. The trick is to decide if they are truly deal breakers for the benefits.
Okay, I lied. Another last thing--yo-yoing is VERY BAD. You want to really mess with your chemistry--keep stopping and starting. A controlled and lengthy test is going to yield the best results--and for most drugs that is two (2) months. Starting and stopping is like not knowing how to operate a manual transmission. You stutter and stop and jerk, and possibly stall out. You do it long enough, and it damages the transmission. Sorry in advance for this, but too many people do the stop-start, and it is the worst possible thing for both your mental and physical health. I saw some stat like 60% of people take their ADs improperly, and it makes me crazy. They went to a doctor for his expertise, and then they don't follow her/is directives. It's a sure-fire way to not feeling better. Is it possible that anxiety is driving some of the SEs? For many, depression and anxiety walk hand-in-hand, and once the meds start to work--the anxiety becomes manageable.
Again-sorry. *smiley face* As you can tell, I am a little opinionated, but well-meaning.
Be well, new friend.